MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC ORBIT GALAXY DETACHABLE COIL SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC ORBIT GALAXY DETACHABLE COIL SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CF0510
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This initial mdr is the only report being submitted for mfr report #3008264254-2017-00059.Product code: krd/hcg.(b)(4).The product is expected to be returned for analysis, however it has not been received.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
It was reported by a healthcare professional that a fracture at the proximal hub of an og tdl cmplx fill coil (640cf0510/17535711) was found during preparation and the distal tip of an envoy guiding catheter (67125805d/lot unknown) was kinked upon opening the box.The physician used another of the same size products and completed the procedure successfully.
 
Additional Manufacturer Narrative
This final mdr will be the only report submitted for mfr #3008264254-2017-00059.A non-sterile orbit galaxy tdl cmplx fill coil 5x10 was received inside of a plastic bag.The hub was inspected and no damages were noted on it.The hypo tube was found broken at 7cm from the proximal end of hub.The introducer was found zipped without damage.The support coil, gripper and the embolic coil was received inside of the introducer.The hypo tube was inspected under microscope; the edges of the broken section of the hypo tube show evidence that appear that it was kinked before it was broken.The gripper and embolic coil were inspected under a microscope and no damages were noted on them.The failure reported by the customer as ¿luer hub - cracked-during prep¿ was not confirmed.The failure experienced by the customer appears was due to the broken section found on the hypo tube.The broken condition was apparently caused by applying excessive force on the device but it could not be conclusively determined.Procedural factors appear to have contributed to have this damage.A review of the manufacturing documentation associated with this lot 17535711 presented no issues during the manufacturing process that can be related to the reported complaint.Neither the analysis, nor the dhr, suggest that the reported failure could be related to the manufacturing process.Additionally, inspections are in place that prevent this kind of failure from leaving the facility.Therefore, no corrective action will be taken at this time.

Brand Name
ORBIT GALAXY DETACHABLE COIL SYSTEM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA
MDR Report Key6604556
Report Number3008264254-2017-00059
Device Sequence Number13604710
Product Code KRD
UDI-Device Identifier10886704030294
UDI-Public(01)10886704030294(17)180630(10)17535711
Combination Product (Y/N)N
Initial Reporter CountryKN
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2018
Device Catalogue Number640CF0510
Device Lot Number17535711
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/09/2017
Supplement Date Received by ManufacturerNot provided
Not provided
06/12/2017
Initial Report FDA Received Date06/01/2017
Supplement Report FDA Received Date06/21/2017
06/22/2017
07/05/2017
Patient Sequence Number1